Depression

Question
Posted by: | 2014/11/13

Q.

I shake a lot since being prescribed Epilizine and Quilonum, will this go away or get worse?

I shake a lot since being prescribed Epilizine and Quilonum, will this go away or get worse, it worries me. Please advise

Expert's Reply

A.

Depression expert
- 2014/11/15

Let's see now. Quilonum is one of several trade names for the old and basic drug used to treat Bipolar Disorder, Lithium  Epilizine is a generic name for Valproate, another drug used to treat bipolar disorder as well as epilepsy.
Both might cause shaking or trembling under various circumstances.
Any competent doctor should have described fully to you, before giving you a prescription for either of these drugs, their benefits, risks, and so on.  Any competent pharmacy should not fill such prescriptions without giving you along with the tablets the official packge insrt which should describe all this and other relevant and important information about the drug.
Because Lithium / Quilonum is one of the few drugs where blood levels can be conveniently measured and where these are highly relevant, no competent doctor would EVER prescribe this drug without in the early weeks at least, arranging for blood samples to be taken to measure Lithium levels,  because at too low a level it is useless,  and at too high a level it is toxic and can cause serious problems,  so maintaining blood levels within specified limits is absolutely essential to using it properly.
In any case, report your shaking to the prescribing doctor promptly, and if you are not having your blood lithium levels carefully measured and monitored, urgently get a second opinion from a doctor who uses the drug properly and safely.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.